Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 140, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 1, 2009, 3:42 AM CDT for Craig County, Delaware County, Mayes County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2009, 3:42 AM CDT (08:42 UTC)
- Expired
- May 1, 2009, 4:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Craig County, OK, Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 010842
SVRTSA
OKC035-041-097-010945-
/O.NEW.KTSA.SV.W.0140.090501T0842Z-090501T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
342 AM CDT FRI MAY 1 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
NORTHEASTERN MAYES COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 445 AM CDT
* AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR VINITA...MOVING
SOUTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PENSACOLA...
KETCHUM...LANGLEY...CLEORA...DISNEY...BERNICE...SPAVINAW...CHLOETA
AND GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3669 9500 3668 9500 3668 9496 3658 9461
3657 9461 3631 9511 3666 9529 3672 9508
TIME...MOT...LOC 0843Z 297DEG 16KT 3664 9512
$$1 follow-up statement
000
WWUS54 KTSA 010901
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
401 AM CDT FRI MAY 1 2009
OKC035-041-097-010945-
/O.CON.KTSA.SV.W.0140.000000T0000Z-090501T0945Z/
DELAWARE OK-CRAIG OK-MAYES OK-
401 AM CDT FRI MAY 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHEASTERN MAYES...SOUTHEASTERN CRAIG AND NORTHERN DELAWARE
COUNTIES...
AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLEORA TO BIG CABIN...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CABIN...
BERNICE...CLEORA...PENSACOLA...STRANG...GROVE...KETCHUM...LANGLEY...
DISNEY...SPAVINAW...ZENA AND CHLOETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3670 9509 3669 9500 3668 9500 3668 9496
3658 9461 3657 9461 3631 9511 3666 9529
TIME...MOT...LOC 0901Z 296DEG 21KT 3659 9496 3659 9520
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:50 AM CDT, 52 minutes earlier.
Area forecast discussion, May 1, 2:50 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
250 AM CDT FRI MAY 1 2009
.DISCUSSION...
ISOLATED SUPERCELL MOVING THROUGH FAR NORTHEAST OKLAHOMA WITH A
WIND/LARGE HAIL THREAT. FURTHER SOUTH AND WEST...WARMER
TEMPERATURES ALOFT HAVE SUPPRESSED CONVECTION ALONG RESIDUAL
OUTFLOW BOUNDARY...LOCATED OVER NORTH CENTRAL OKLAHOMA...EXTENDING
SOUTHEAST TO NEAR FORT SMITH. GIVEN LATEST TRENDS...THUNDERSTORMS
MAY REMAIN ACROSS FAR NORTHEAST OKLAHOMA WITH STORMS POSSIBLY
MOVING INTO FAR NORTHWEST ARKANSAS BY SUNRISE. IF THIS
OCCURS...ADDITIONAL SURFACE HEATING/DESTABILIZATION WILL LIKELY
OCCUR AHEAD OF COLD FRONT...WHICH IS FORECAST TO MOVE INTO FAR
NORTHEAST OKLAHOMA LATE THIS MORNING...PUSHING SOUTH TO NEAR THE
INTERSTATE 44 CORRIDOR BY LATE AFTERNOON. ANY STORMS THAT DEVELOP
THIS AFTERNOON ALONG BOUNDARY WOULD HAVE THE POTENTIAL TO BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS THAT
DEVELOP ACROSS SOUTHWEST OKLAHOMA LATE THIS AFTERNOON...WILL
LIKELY FORM INTO A MCS THIS EVENING...POSSIBLY AFFECTING PORTIONS
OF SOUTHEAST OKLAHOMA INTO THE OVERNIGHT HOURS.
FLASH FLOOD GUIDANCE REMAINS RELATIVELY LOW ACROSS PORTIONS OF
EASTERN OKLAHOMA FROM PREVIOUS HEAVY RAINFALL. GIVEN THE POTENTIAL
FOR MULTIPLE ROUNDS OF HEAVY PRECIPITATION TODAY THROUGH SUNDAY
WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR THIS TIME PERIOD.
ALTHOUGH EXACT TIMING/LOCATIONS/AMOUNTS WILL STILL BE DIFFICULT
TO PIN DOWN BEYOND 24 HOURS...A SUBSTANTIAL FLOOD THREAT WILL
LIKELY DEVELOP OVER MUCH OF THE AREA INTO THE WEEKEND.
ECMWF/GFS IN FAIRLY GOOD AGREEMENT IN PUSHING COLD FRONT INTO
SOUTHEAST OKLAHOMA/WEST CENTRAL ARKANSAS BY SATURDAY MORNING WITH
THUNDERSTORMS LIKELY ALONG/NORTH OF THE FRONT WITH THE POTENTIAL
FOR HEAVY RAINFALL. BOUNDARY WILL LIKELY STALL ACROSS THIS AREA ON
SATURDAY AS UPPER DISTURBANCE APPROACHES FROM THE WEST. IN
RESPONSE TO UPPER FEATURE...SURFACE WAVE WILL LIKELY DEVELOP ALONG
FRONTAL BOUNDARY ON SUNDAY WITH THUNDERSTORMS/HEAVY RAIN FINALLY
SHIFTING EAST BY MONDAY.
REMAINDER OF FORECAST STAYED WITH A BLEND OF THE ECMWF/GFS AS NEXT
UPPER WAVE MOVES THROUGH THE SOUTHERN PLAINS AROUND MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 54 60 52 / 70 70 90 90
FSM 78 62 74 59 / 50 60 80 80
MLC 77 62 72 55 / 40 60 60 70
BVO 66 52 59 48 / 70 70 90 80
FYV 72 58 69 55 / 60 70 90 80
BYV 71 53 59 50 / 70 70 90 80
MKO 73 58 62 53 / 70 70 90 80
MIO 68 51 59 49 / 70 70 90 80
F10 76 57 60 52 / 60 60 80 80
HHW 80 65 77 64 / 30 60 50 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 7 PM SUNDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 7 PM SUNDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...22
LONG TERM....12Hazardous weather outlook, Apr 30, 9:51 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 951 PM CDT THU APR 30 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 951 PM CDT THU APR 30 2009 ...SEVERE WEATHER AND HEAVY RAIN POTENTIAL CONTINUE FOR DAYS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY NORTHEAST OKLAHOMA. ONSET...AFTER 2 AM. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN LATE TONIGHT IN VICINITY OF A SLOW MOVING FRONTAL BOUNDARY. THESE STORMS WILL TRACK EASTWARD INTO NORTHEAST OKLAHOMA AND POSE A LIMITED RISK OF SEVERE WEATHER...ALONG WITH LOCALLY HEAVY RAINS. THE MORE WIDESPREAD AND SIGNIFICANT RAINFALL IS LIKELY TO OCCUR FRIDAY INTO SATURDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED...HOWEVER A REGIONAL SPOTTER NETWORK IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL. MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES CONTINUE DAILY THROUGH THE UPCOMING WEEK WITH HEAVY RAINFALL LIKELY ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SEVERE WEATHER WILL ALSO BE POSSIBLE AS STRONG INSTABILITY REMAINS AHEAD OF A SLOW MOVING FRONTAL BOUNDARY. THE DEVELOPING WEATHER PATTERN FOR THE UPCOMING WEEK IS LIKELY TO SUPPORT SEVERAL ROUNDS OF SEVERE WEATHER... ALONG WITH AREAS OF EXCESSIVE RAINFALL LEADING TO A HEIGHTENED FLASH FLOOD POTENTIAL FOR THE ENTIRE FORECAST AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... AN ACTIVE WEATHER PATTERN WILL REMAIN PLACE OVER THE UPCOMING WEEK...WITH WEATHER RELATED RESPONSES LIKELY ONE OR MORE TIMES DUE TO SEVERE WEATHER AND FLOODING POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 1, 12:25 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1225 AM CDT FRI MAY 1 2009
OKZ054-059-010615-
OSAGE OK-PAWNEE OK-
1225 AM CDT FRI MAY 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 1225 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21
MILES WEST OF PAWNEE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...FAIRFAX...PAWNEE...
BLACKBURN...SKEDEE AND RALSTON.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3654 9699 3656 9690 3659 9690 3660 9693
3658 9699 3659 9702 3674 9676 3625 9645
3625 9692 3633 9692 3635 9703 3651 9704
TIME...MOT...LOC 0525Z 245DEG 28KT 3637 9718The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:46 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 3 days |
| May 1, 12:25 AM CDT | Special Weather Statement | TSA | Pawnee | 50 min |
| May 1, 1:34 AM CDT | River Flood Warning | TSA | Muskogee | 37 hr |
| May 1, 2:05 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 55 min |
| May 1, 2:46 AM CDT | Flash Flood Warning | TSA | Craig, Ottawa | 3 hr |
| May 1, 2:59 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 61 min |
| May 1, 3:39 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 54 hr |
| May 1, 4:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 63 min |
| May 1, 4:49 AM CDT | Special Weather Statement | TSA | Rogers | 56 min |
| May 1, 5:00 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 4 hr |
| May 1, 6:25 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 65 min |
| May 1, 6:54 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes | 4 hr |
| May 1, 7:14 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 61 min |
| May 1, 8:04 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 26 min |
| May 1, 8:23 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 4 hr |
| May 1, 8:25 AM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| May 1, 8:32 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers | 47 min |
| May 1, 8:40 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 34 min |
| May 1, 8:41 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| May 1, 10:00 AM CDT | Flash Flood Warning | TSA | Tulsa | 4 hr |
| May 1, 10:19 AM CDT | Flash Flood Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| May 1, 10:44 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 6 hr |
| May 1, 10:49 AM CDT | Special Weather Statement | TSA | Osage | 41 min |
| May 1, 11:00 AM CDT | Special Weather Statement | TSA | Wagoner | 30 min |
| May 1, 11:02 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
| May 1, 11:28 AM CDT | River Flood Warning | TSA | Tulsa | 21 hr |
| May 1, 11:47 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 30 min |
| May 1, 11:50 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 40 min |
| May 1, 12:08 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 4 hr |
| May 1, 12:12 PM CDT | Special Weather Statement | TSA | Mayes | 33 min |
| May 1, 12:31 PM CDT | Special Weather Statement | TSA | Adair | 44 min |
| May 1, 12:54 PM CDT | Special Weather Statement | TSA | Nowata | 66 min |
| May 1, 12:59 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Washington | 30 min |
| May 1, 1:27 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 63 min |
| May 1, 1:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| May 1, 1:56 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 64 min |
| May 1, 2:03 PM CDT | Flash Flood Warning | TSA | Rogers, Tulsa | 117 min |
| May 1, 2:15 PM CDT | Special Weather Statement | TSA | Nowata | 60 min |
| May 1, 2:35 PM CDT | Flash Flood Warning | TSA | Nowata, Osage, Washington | 4 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Osage, Tulsa | 58 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Washington | 7 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Adair | 7 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Okmulgee | 58 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Creek | 58 hr |
| May 1, 2:49 PM CDT | Special Weather Statement | TSA | Mayes | 41 min |
| May 1, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 64 min |
| May 1, 3:02 PM CDT | River Flood Warning | TSA | Cherokee | 18 hr |
| May 1, 3:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 36 min |
| May 1, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 61 min |
| May 1, 3:52 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Nowata, Ottawa | 6 hr |
| May 1, 3:53 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 67 min |
| May 1, 3:59 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more | 6 hr |
| May 1, 4:58 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 47 min |
| May 1, 5:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 65 min |
| May 1, 5:14 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 16 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.